MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 08/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Concomitant medical products: 215cc mentor memorygel breast implant.Catalog #smpx215, serial #(b)(4) manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female who underwent primary breast augmentation with a 190cc mentor memorygel breast implant experienced right sided baker¿s grade iii capsular contracture post procedure.The patient received a medical diagnosis for the capsular contracture.As a result, an explant is planned for (b)(6) 2020.
 
Additional Manufacturer Narrative
Additional information was received on 1/13/2020.When the device was explanted, replacement with a 190cc mentor memorygel breast implant was performed.The impacted product was received by the failure analysis lab on (b)(6) 2020.The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according to the information received, it was reported that the patient developed capsular contracture.The device was visually inspected and no apparent damage was found.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.On (b)(6) 2020 mentor became aware that it erroneously placed this statement in the initial report submitted on (b)(6) 2019: as a result, an explant is planned for (b)(6) 2020.The correct statement is as follows: as a result, an explant is planned for (b)(6) 2020.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9348536
Report Number1645337-2019-24219
Device Sequence Number16217450
Product Code FTR
UDI-Device Identifier00081317024989
UDI-Public00081317024989
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberSMPX190
Device Catalogue NumberSMPX190
Device Lot Number7651933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR